U.S. doctors online nowAsk doctors free
Saint Charles, MO
A 20-year-old female asked:

paxil (paroxetine) 30mgs for 4mos. switched to zoloft 1wk ago. no taper. high anxiety, crying, nauseous, no appetite, trouble sleeping. is this paxil (paroxetine) withdrawal?

3 doctor answers7 doctors weighed in
Dr. Austina Cho
Psychiatry 26 years experience
Yes: Paxil (paroxetine) is an ssri antidepressant with a short half life of about a day. You can certainly experience withdrawal from the med, if it is stopped abruptly. Zoloft is an ssri as well and it can help alleviate the withdrawal, but it should be at an adequate dose. You should speak to your physician about your symptoms.
Dr. Dori Middleman
Psychiatry 34 years experience
Find out.Take Paxil!: Withdrawal from Paxil (paroxetine) can cause all these physical symptoms. Zoloft could be an adequate substitute, but the dose would have to be comparable to the 30mg of paxil (paroxetine), (paroxetine) say 100-150mg. There is no harm and much potential gain in adding back either half or the whole 30mg paxil (paroxetine). If the cause is withdrawal, you will feel better in 24 hours. Then taper Paxil (paroxetine) slowly while also increasing zoloft.
Dr. Heidi Fowler
Psychiatry 25 years experience
Likely so.: SSRI discontinuation syndrome symptoms may include: flu-like sx’s, insomnia, nightmares, vivid dreams, anxiety, tearfulness, depressed mood, confusion, irritability, restless legs, tremors, nausea, vomiting, cramps, loose stools, loss of appetite, dizziness, unsteady gait, flushing, sweating, headache, lethargy, imbalance, vertigo, ringing in ears, hypersensitivity to noise, sensation of electric
Dr. Heidi Fowler
Psychiatry 25 years experience
Provided original answer
shocks & other sensory disturbances, & hyperarousal. Usually symptoms resolve in 1 to 2 weeks.
May 20, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

OR
A 42-year-old member asked:

Severe chest, pain goes down left arm, radiates to stomach, back, lower lung, nauseau, dizzy. Ekg & heart echo good. What is causing this what tests?

2 doctor answers4 doctors weighed in
Dr. Rodney Samaan
Cardiology 18 years experience
Maybe hernia : Either ulcer or hiatal hernia, but u still need a stress test and would also get a calcium score.
A 39-year-old member asked:

A month ago I had a throat infection, full fever, nausia etc. Was given antibiotics which cleared it but now have recurring pain when I swallow.?

2 doctor answers8 doctors weighed in
Dr. Malaika Witter Hewitt
ENT and Head and Neck Surgery 23 years experience
Tonsils inflamed: The throat infection may have been incompletely treated, leaving a low population of bacteria within the spaces or crypts of the tonsils, and after the antibiotics are no longer a threat, repopulation can occur. This is how chronic tonsillitis develops. Chronic inflammation of tonsils is common in those who have deep pockets or cryptic spaces in the tonsils.
PA
A 32-year-old female asked:

What causes mucus plugs in asthma? I take Mucinex (guaifenesin) in am & pm proactively. I also have ob. Sleep apnea/acid reflux. Other treatment options for mucus?

3 doctor answers6 doctors weighed in
Dr. Derrick Lonsdale
Preventive Medicine 73 years experience
Vitamin therapy: Asthma is due to an imbalance of the autonomic (automatic) nervous system.The commonest cause is poor diet (yes--- honest!) and you need to see a physician who is conversant with the elements of good diet and appropriate vitamin therapy.
Dr. Michael P Vaughn
Allergy and Immunology 34 years experience
Asthma is caused by inflammation in the airways of the lungs which can narrow the caliber of the airway, and bronchoconstriction, that results from tightening of the muscles that surround the airway. Although a diet that provides adequate vitamins is important, asthma is not treatable by diet or vitamin therapy.
Jun 19, 2012
United Kingdom (Great Britain)
A 30-year-old male asked:

I am putting all my pulpatitions and anxiety down to use of regaine hair loss treatment which contains minoxidill.It has messed my life up.Could this be the cause as I've been of numerous websites with men stating the same thing?

2 doctor answers5 doctors weighed in
Dr. Joseph Eastern
Dermatology 44 years experience
Probably not.: Contrary to what you read online, side effects from rogaine (minoxidil) are rare. There are many common causes of palpitations. You need to see your family doctor or a cardiologist and find out exactly what is causing them. It could be the rogaine (minoxidil), or just too much coffee - but it could be something more serious. Don't assume it's the rogaine (minoxidil).
Massillon, OH
A 26-year-old female asked:

Stomach pain on left side of navel. Sometimes accompanied by burning sensation. Lack of apetite, no vomiting or fever. No gallbladder. What is it?

2 doctor answers8 doctors weighed in
Dr. Jeffrey Pollard
ENT and Head and Neck Surgery 21 years experience
Location of Symptoms: The location of the symptoms is in the region of the stomach and pancreas. Would be good to try and figure out when/why symptoms are arising and see if there is a consistent trigger for them (eg. Does it get worse/better when you eat?). In general a loss of appetite and consistent pain warrant an evaluation with doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 7, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.